MAUDE Adverse Event Report: K2M, INC. MI ROD INSERTER, BEARING DRIVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MI ROD INSERTER, BEARING DRIVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90159
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest xt mi rod inserter, bearing drive was not functioning as intended intra-operatively during implant insertion.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the device appeared intact upon receipt.No deformities or abnormalities were observed.Functional inspection: the proximal knob was able to rotate; however, the pin that secures the rod at the distal tip would not engage.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.The most likely cause of the reported event was determined to be user error.Overturning the proximal knob in a clockwise or counter-clockwise manner can damage internal components, preventing the distal pin from engaging a rod.
 
Event or Problem Description

Brand Name
MI ROD INSERTER, BEARING DRIVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10341714
Report Number3004774118-2020-00157
Device Sequence Number3749124
Product Code LXH
UDI-Device Identifier10888857279407
UDI-Public10888857279407
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90159
Device Lot NumberHBUK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1